The original hematologist who saw me first time has not saw me again. He get inf from his office per phone or internet. He comes in one day a week so I recently found out . I see a Dr in Louisville KY he has a home in Florida flys back once week so I was told. The staff does rest . He has treated Hip for about 40 years so hopefully he is stearing us right but it is flustrating when u only can see nurse asst and not real Dr. I ask the asst last week what ECo2 she said I dont know so came home found inf on internet. Just hoping und is all i need right now.
Thanks to u all and GL with your treatments may we all reach und and then go back later and it still be gone.
I was told by some one or maybe read it the injection can affect enzimes to not sure where I heard or maybe read it here. It just seemed like they should come down before treatment they were like ALT was like 60 and AST was like maybe best I rem 72a. bur I guess we all look at things an think worst. Then I rem. If I am UND of hip c at week 13 then God has blessed me and I think him. Thanks Will you alwasy seem like have good answer an very knowledgable God bless u all
"transaminases" not " transmittances"
for week 13/24, your alt and ast do seem rather high, not that I'm by any means an expert. I believe I'd ask to speak directly to your doctor jmho.
Congratulations on being UND. @Wk.13 and other than the elevated enzymes your blood levels look normal for someone undergoing treatment.
The ALT &AST (transmittance's) are proteins that leak into the blood stream when there is a cause of liver injury.(especially ALT )
When treating HCV the goal is to eradicate the virus and the "only " test that keeps score ,so to speak on that is the PCR and the fact you are UND. means that so far your treament is succesful.
There are many causes of the above enzymes to be elevated other than HCV inadvertently causing inflammation and injury.
It could be the treatment drugs themselves.other drugs you may be taking,including supplements or herbs anti-depressants,,iron overload in the liver(common with HCV),crohn's disease,colitis,fattyliver alcohol consumption and even muscle injury just to name a few.
I would agree with your nurse that it is not anything to worry about while treating ,as they may fluctuate anyway,however when you are finished treatment and if they are still elevated it would be prudent for your doctor to investigate the cause further..
Good luck with your treatment..
You're doing very well.
Here are my numbers from the end of week 8 (Mar 9):
ALT 58 (down from 92 before treatment started)
AST 65 (down from 73 before treatment started)
And from the end of week 12 (April 5):
WBC 1.4 (neutrafills at 6.0)
Listen to your doctor's staff. Just look at the und, that's what is important now. My understanding is that the liver enzymes, (ALT, AST) can fluctuate quite a bit and are an indication of inflamation. I'm hope others will cue in to confirm this.
From what I see your numbers look very good at week 13. Just over 1/2 way there, so on the short side of tx. Good luck.
Hi bbj: Sorry to hear you had a scare. There are other people on this forum more knowledgable on the liver enzymes topic than me, but I do know there are other things besides hepatitis-c that can contribute to elevated enzymes. Maybe supplements you are taking? Maybe another medical condition? Maybe other drugs you are taking? Best, GB